| Medical Device Problem Code |
Premature Discharge of Battery (1057)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas alleging a power (battery life) issue; shorter than expected battery life.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
Additional Manufacturer Narrative
Device analysis: the device was returned to the manufacturer and investigation completed by product analysis on 11-apr-2019 with the following findings: review of the pump alarm history revealed frequent replace battery alarms recorded.On investigation, the pump powered on normally.Electrical current draws were evaluated and found to be within specifications.Moisture corrosion was noted inside the battery compartment and the battery compartment was noted to be cracked.Leak testing confirmed moisture ingress into the battery compartment at the site of the crack.Additional moisture damage was found inside the pump on the printed circuit board.Investigation did not duplicate the complaint.